It's hard to believe that summer is over now. Of course, it's not offically over for another few weeks but everyone always has the attitude of summer being over once school starts. Tomorrow is Labor Day and I don't know about other states, but in Texas school is going strong now. I have 3 grandsons in college now, 2 at the University of Mary Hardin Baylor in Belton, Tx and one at Baylor University in Waco, Tx. My other grandchildren, except one, are all still in regular school, well, sort of. 2 of them are homeschooled but they are a junior and 6th grade.
Anyway, I was going to talk about my summer here. It was very busy but not in the ways that I had planned. In June, I did a lot of work for and to get ready to go on a mission trip to Galveston. I wrote a 2 day curriculum to use for a street camp that I would be doing in the inner city with Galveston Urban Ministries. That trip was to be at the end of July. I had a minor surgery for a trigger finger release on July 13(my birthday). I was excited about it because it would be healed and I'd be ready to go by mission trip time. Well, 6 days after the surgery, I broke out in a terrible rash/hives all over my entire body, including my face and scalp. It was determined that I had an allergic reaction to penicillin that I was given to prevent infection from the surgery. I was in terrible pain and the itching was really bad. Nothing seemed to help. The dr put me on 50 mg of predisone a day. That is a great drug in that it cures whatever it's supposed to cure but it is horrible with side effects! Within a week I was over the rash but I had to take the meds for a whole month so it wouldn't come back, plus you have to taper off the predisone. I felt almost worse from the side effects than from the hives! I was dizzy, light headed, had trouble focusing, upset stomach, constipated, starving all the time, craving carbs like crazy and was so wired up I couldn't sleep even when I was exhausted!
After a few weeks, I was down to just 10 mg a day and then I broke out again!! The dr put me back on the big dose of predisone for 4 days & I had to start the tapering off all over again. That really made my summer bad. At this point, I'm off the meds but the rash has come back. I'm going to have to call the dr again to see what's going on. This time, I don't just want more meds, I want to find out why I keep breaking out! The hives are not as bad as the first time & not progressing as quickly but still there and still progressing in amount.
It made sort of a rotten summer but I do know that things could have been so much worse for me. I don't have any tumors or cancer or a heart attack or anything like that. I am still fairly healthy, except for the hives, and not really in any serious danger. A dear friend of mine just had surgery this week and had to have here entire large intestines removed. They are testing for cancer. I'm praying for my friend & her family. I know that I am so much better off than she is right now & I do praise God for that. God is still in control in my life & in my friend's life. I don't know how things will turn out but I know that God knows & He loves us and will take care of us.
Thank you for putting up with my rant for a bit today. Here is a video & song by Mercy Me that I hope you will enjoy now.